MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-1T160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumonia (2011); Pneumothorax (2012); Respiratory Failure (2484)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed a literature titled, "prophylactic epinephrine attenuates severe bleeding in lung transplantation patients undergoing transbronchial lung biopsy: results of the prophet randomized trial." background: severe hemorrhage is an uncommon yet potentially life-threatening complication of transbronchial lung biopsy.Lung transplantation recipients undergo multiple bronchoscopies with biopsy and are considered to be at an increased risk for bleeding from transbronchial biopsy, independent of traditional risk factors.We aimed to evaluate the efficacy and safety of endobronchial administration of prophylactic topical epinephrine in attenuating transbronchial biopsy-related hemorrhage in lung transplant recipients.Methods: the prophylactic epinephrine for the prevention of transbronchial lung biopsy-related bleeding in lung transplant recipients study was a 2-center, randomized, double blind, placebo-controlled clinical trial.Participants undergoing transbronchial lung biopsy were randomized to receive 1:10,000-diluted topical epinephrine vs saline placebo administered prophylactically into the target segmental airway.Bleeding was graded based on a clinical severity scale.The primary efficacy outcome was incidence of severe or very severe hemorrhage.The primary safety outcome was a composite of 3-hours all-cause mortality and an acute cardiovascular event.Results: a total of 66 lung transplantation recipients underwent 100 bronchoscopies during the study period.The primary outcome of severe or very severe hemorrhage occurred in 4 cases (8%) in the prophylactic epinephrine group and in 13 cases (24%) in the control group (p = 0.04).The composite primary safety outcome did not occur in any of the study groups.Conclusions: in lung transplantation recipients undergoing transbronchial lung biopsy, prophylactic administration of 1:10,000-diluted topical epinephrine into the target segmental airway before biopsy.Type of adverse events/number of patients: prophylactic epinephrine group: severe or very severed hemorrhage (4), moderate, sever, or very severe hemorrhage (11); saline control group: severe or very severed hemorrhage (13), moderate, sever, or very severe hemorrhage (24).Two patients in the epinephrine group were admitted for iatrogenic pneumothorax, requiring tube thoracostomy.Two patients in the placebo group were admitted post-bronchoscopy for hypoxemic respiratory failure.B two patients in the epinephrine group were admitted within 48 hours of the procedure; both for hypoxemic respiratory failure, one of which was diagnosed with pneumonia.Two patients in the placebo group were admitted within 48 hours of the procedure; one for a small late pneumothorax which did not require drainage and one for pneumonia and hypoxic respiratory failure, requiring mechanical ventilation.This literature requires three reports.The patient identifiers are as follows: (b)(6).This report is for (b)(6).There is no documented olympus device malfunction.
 
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number (b)(4).The event date was reported as the publication date of the literature.The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17912193
Report Number9610595-2023-14961
Device Sequence Number7526007
Product Code EOQ
UDI-Device Identifier07290017652061
UDI-Public07290017652061
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBF-1T160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown